Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 15, 2002, 4:56 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2002, 4:56 PM MDT (22:56 UTC)
- Expired
- Jun 15, 2002, 5:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:15 PM MDT | Thunderstorm Wind 50 E | Idaho Falls, ID | |
| Jun 15, 5:20 PM MDT | Thunderstorm Wind 50 E | Idaho Falls, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 152256 SVRPIH IDC011-019-152330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 455 PM MDT SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BINGHAM COUNTY IN IDAHO CENTRAL BONNEVILLE COUNTY IN IDAHO THIS INCLUDES THE CITY OF IDAHO FALLS * UNTIL 530 PM MDT * AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF SHELLEY...OR ABOUT 7 MILES WEST OF IDAHO FALLS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER AMMON AT 515 PM MDT 5 MILES SOUTH OF IONA AT 525 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4355 11223 4337 11223 4334 11177 4357 11176
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:40 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 2:40 PM MDT, 2 hours 16 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 240 PM MDT SAT JUN 15 2002 LATEST H2O SATIMG SHOWING DEVELOPING LOW OVER THE ERN PAC NEAR 44/138 WITH A DOWNSTREAM RIDGE CENTERED OVER WRN IDAHO. SOME HINT OF WEAK S/WV FEATURES EMBEDDED IN SW FLOW MOVING THROUGH NW NEVADA THIS AFTERNOON AND THIS SUPPORTED BY 12Z ETA/AVN SOLUTIONS WHICH ADVECT WEAK S/WV OVER FORECAST AREA LATE THIS AFTERNOON/EVENING. WILL COVER PASSAGE WITH CHANCE/SLIGHT CHANCE POPS FAVORING MOUNTAINS. RIDGE BEGINS TO MIGRATE EAST OVER FORECAST AREA SUNDAY AS PAC LOW MOVES CLOSER TO WASHINGTON/BC COAST. BOTH ETA/AVN DEVOID OF ANY SIGNIFICANT S/WV ACTIVITY TO TRIGGER CONVECTIVE DEVELOPMENT SO WILL LEAVE FORECAST MOSTLY DRY FOR NOW. FIRST SIGNIFICANT S/WV EJECTS FROM LOW AND PASSES THROUGH EXTREME NRN IDAHO SUNDAY NIGHT WITH BREAK DOWN OF H5 RIDGE AND DEVELOPMENT OF A SURFACE FRONTAL FEATURE AND CONVECTION OVER THE SRN PANHANDLE. ETA PAINTING BULK OF PCPN JUST NORTH OF OUR FORECAST AREA WHILE AVN A BIT FURTHER SOUTH. WILL COVER EVENT WITH SLIGHT CHANCE WORDING FOR NOW. REMAINDER OF PAC TROUGH MOVES INLAND MONDAY/MONDAY NIGHT WITH BROAD AREA OF PCPN SPREADING EAST ACROSS PAC NW STATES. WILL INTRODUCE CHANCE/SLIGHT CHANCE PCPN TO CNTRL MOUNTAIN ZONES LATE MONDAY NIGHT AND THEN GOOD PORTION OF FORECAST AREA TUESDAY AS COLD FRONT SWEEPS THROUGH REGION. IN THE EXTENDED FOR WEDNESDAY THROUGH SATURDAY...MRF/ECMWF IN GENERAL AGREEMENT THAT DRY WEST FLOW WILL PREVAIL WEDNESDAY AS PAC TROUGH MOVES EAST ACROSS CNTRL CANADA. FLOW BEGINS TO BUCKLE THUR/FRI AS SHALLOW PAC TROUGH MOVES INTO WASHINGTON/OREGON COASTAL WATERS FOR A DRY SW FLOW ACROSS THE FORECAST AREA. PAC TROUGH SHIFTS INTO ERN WASHINGTON/OREGON SATURDAY WITH AN ASSOCIATED SURFACE FRONT AND PCPN SPREADING INTO THE CNTRL MOUNTAINS. HUSTON .KSFX...OPERATIONAL...VCP 32. BYI 56/92/58/85 0000 .PIH...NONE. PIH UU 050/090 054/085 053 05100
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.